Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 20, 2007, 9:29 PM MDT for Lake County, Missoula County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 9:29 PM MDT (03:29 UTC)
- Expired
- Jun 20, 2007, 10:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
Counties Lake County, MT, Missoula County, MT
The radar
The Missoula radar (KMSX), 67 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3379 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 210330
SVRMSO
MTC047-063-210400-
/O.NEW.KMSO.SV.W.0024.070621T0329Z-070621T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
929 PM MDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAKE COUNTY IN NORTHWEST MONTANA...
NORTHERN MISSOULA COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 1000 PM MDT.
* AT 921 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR CONDON...OR ABOUT 22 MILES SOUTHEAST OF
POLSON...AND WAS MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CONDON AROUND 935 PM MDT.
HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4762 11363 4760 11361 4760 11348 4754 11348
4744 11379 4759 11392 4770 11365 4770 11361
$$1 follow-up statement
000
WWUS55 KMSO 210353
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
952 PM MDT WED JUN 20 2007
MTC047-063-210402-
/O.EXP.KMSO.SV.W.0024.000000T0000Z-070621T0400Z/
MISSOULA MT-LAKE MT-
952 PM MDT WED JUN 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAKE AND NORTHERN
MISSOULA COUNTIES EXPIRES AT 1000 PM MDT...
LAT...LON 4762 11363 4760 11361 4760 11348 4754 11348
4744 11379 4759 11392 4770 11365 4770 11361
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:06 PM MDT, 23 minutes earlier.
Area forecast discussion, Jun 20, 9:06 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 906 PM MDT WED JUN 20 2007 .UPDATE...INCREASED PRECIPITATION CHANCES THIS EVENING OVER NORTHERN IDAHO AND MAINLY SOUTHWEST MONTANA FOR THIS EVENING AS A A LARGE AREA OF RAINFALL WITH ISOLATED THUNDERSTORMS CONTINUES TO REMAIN FAIRLY ORGANIZED AS IT MOVES THROUGH NORTH CENTRAL IDAHO. ALSO INTRODUCED AREAS OF PATCHY VALLEY FOG FOR TONIGHT IN AREAS THAT RECEIVED RAIN AND HAIL THIS AFTERNOON. && .DISCUSSION...QUITE THE SUPERCELL THUNDERSTORM THAT MOVED OUT OF NORTHEAST OREGON AND THROUGH THE US HIGHWAY 95 CORRIDOR NEAR SLATE CREEK IDAHO AND POINTS EAST. GOLF BALL SIZED HAIL AND VERY HEAVY RAIN WAS REPORTED WITH THIS CELL. THE REMNANTS OF THIS THUNDERSTORM WILL CONTINUE TO BRING LIGHT TO MODERATE RAINFALL OVER NORTH CENTRAL IDAHO AND PORTIONS OF SOUTHWEST MONTANA THIS EVENING BEFORE DISSIPATING AFTER MIDNIGHT. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE OVER WEST-CENTRAL MONTANA TONIGHT AS MOISTURE AND AND AN UNSTABLE AIRMASS REMAIN OVER THE REGION. .AVIATION...AIR MASS WILL REMAIN UNSTABLE WITH VERY ISOLATED BUT STRONG CELLS THROUGH MIDNIGHT OR SO. BRIEF HEAVY RAIN AND HAIL APPEAR TO BE THE MAIN THREAT TO AVIATION. THERE IS THE THREAT FOR CONVECTION AGAIN THURSDAY AFTERNOON...BUT IT SHOULD BE MORE CONFINED TO SOUTHWEST MONTANA...AND WILL NOT BE AS STRONG. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... /ISSUED 218 PM MDT WED JUN 20 2007/ DISCUSSION...TONIGHT THROUGH FRIDAY...A SHORTWAVE UPPER LEVEL DISTURBANCE WILL CONTINUE TO MAKE ITS WAY THROUGH CENTRAL IDAHO AND SOUTHWEST MONTANA THIS EVENING...HELPING TO PRODUCE THUNDERSTORMS AND A FEW SHOWERS OVER THIS AREA. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG WINDS...LITTLE PRECIPITATION IS EXPECTED. SOUTHWEST FLOW WILL BRING CONTINUED WARM TEMPERATURES AND THE THREAT OF ISOLATED AFTERNOON THUNDERSTORMS THROUGH FRIDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE UPPER RIDGE AXIS WILL BE EAST OF THE CONTINENTAL DIVIDE WITH A WELL DEVELOPED LOW PRESSURE SYSTEM MEANDERING JUST OFF VANCOUVER ISLAND. THE RESULTANT SOUTHWEST FLOW ALOFT WILL BE QUITE ORGANIZED WITH SPOKES OF ENERGY SWEEPING NORTHEAST THROUGH THE NORTHERN ROCKIES REGION. TIMING OF THESE MINOR FEATURES WILL BE MORE DIFFICULT TO PIN DOWN...BUT THE GENERAL SENSE OF THE FORECAST WILL BE GENERALLY UNSTABLE AND BREEZY WITH A COOLING TREND...ESPECIALLY BY SUNDAY MORNING. MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT WITH THE LARGE SCALE FEATURES. SUNDAY THROUGH MONDAY...THE UPPER LOW SYSTEM MOVES INLAND AND OPENS UP INTO A TROUGH. A COOLER AIR MASS WILL BE USHERED IN BY BREEZY LOW-LEVEL WESTERLY WINDS. COOLER TEMPERATURES WITH LOW CHANCE POPS WILL PREDOMINATE THROUGH THIS PERIOD. TUESDAY...A RIDGE OF HIGH PRESSURE IS EXPECTED TO RETURN TO THE REGION OFFERING DRY...WARMER CONDITIONS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...CHURCH PREVIOUS DISCUSSION...STEGEMILLER/JOHNSON AVIATION...WHITMORE
In the hours before
Local storm report, Jun 20, 7:33 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
733 PM MDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL SLATE CREEK 45.64N 116.28W
06/20/2007 E1.75 INCH IDAHO ID PUBLIC
&&
WHITMOREThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:08 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Sanders | 37 min |
| Jun 20, 8:42 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Sanders | 48 min |
| Jun 20, 8:44 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Sanders | 31 min |
| Jun 20, 9:36 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Sanders | 39 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.